CaltechAUTHORS
  A Caltech Library Service

Electromagnetic propagation in periodic stratified media. I. General theory

Yeh, Pochi and Yariv, Amnon and Hong, Chi-Shain (1977) Electromagnetic propagation in periodic stratified media. I. General theory. Journal of the Optical Society of America, 67 (4). pp. 423-438. ISSN 0030-3941. http://resolver.caltech.edu/CaltechAUTHORS:YEHjosa77

[img]
Preview
PDF
See Usage Policy.

1714Kb

Use this Persistent URL to link to this item: http://resolver.caltech.edu/CaltechAUTHORS:YEHjosa77

Abstract

The propagation of electromagnetic radiation in periodically stratified media is considered. Media of finite, semi-infinite, and infinite extent are treated. A diagonalization of the unit cell translation operator is used to obtain exact solutions for the Bloch waves, the dispersion relations, and the band structure of the medium. Some new phenomena with applications to integrated optics and laser technology are presented.


Item Type:Article
Additional Information:© Copyright 1977 Optical Society of America. (Received 8 November 1976) Research supported by the Office of Naval Research and the NSF.
Record Number:CaltechAUTHORS:YEHjosa77
Persistent URL:http://resolver.caltech.edu/CaltechAUTHORS:YEHjosa77
Alternative URL:http://www.opticsinfobase.org/abstract.cfm?URI=josa-67-4-423
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:7526
Collection:CaltechAUTHORS
Deposited By: Archive Administrator
Deposited On:01 Mar 2007
Last Modified:26 Dec 2012 09:32

Repository Staff Only: item control page